IV chemotherapy agents with high emetic risks
🌟 Chemotherapy agents are notorious for causing many side effects such as nausea and vomiting and are classified according to their emetic risk. 🤢🤮
🌟 High-risk agents cause emesis in more than 90% of patients and require pre-treatment with medications such as 5HT3 antagonists (ex: ondansetron), neurokinin-1 receptor antagonists (ex: aprepitant), and dexamethasone.
🧠 A fun way to learn which IV chemotherapy agents have high emetic risk – think of this story:
‘The car had motion sickness and threw up, making splat sounds”
🤔 Can you imagine it in your head? This story will help you remember the medications DACARbazine, Mechlorethamine, Streptozotocin, and ciSPLATin.
🌟 Other IV chemotherapy agents that have high emetic risk at higher doses or in combination with other medications include:
-Carmustine >250 mg/m2
-Cyclophosphamide >1500 mg/m3
-Doxorubicin >60 mg/m2
-Epirubicin >90 mg/m2
-Ifosfamide >2 g/m2/dose
-AC (any combo that contains an anthracycline + cyclophosphamide)